COVID-19 Update - This is to inform you that the Government of India has announced a complete lockdown in India 22nd March 2020 to 3rd May 2020. As a result, our offices will now be closed till 3rd May 2020 and all our employees will be working from home. Office telephones will not be answered, and therefore you are requested to direct all your queries related to manuscript submission, review process, publication etc. at below mentioned details. editor@innovativepublication.com, rakesh.its@gmail.com, Mob. 8826373757, 8826859373, 9910947804


Print ISSN:-

Online ISSN:-2455-8559

CODEN : TJPEAL

Current Issue

Year 2019

Volume: 5 , Issue: 2

Article Access statistics

Viewed: 400

Emailed: 0

PDF Downloaded: 161

Telangana Journal of Psychiatry


Acute psychosis induced by topical cyclopentolate eye drops in a young child


Full Text PDF Share on Facebook Share on Twitter


Author Details : Akkineni Raveena, Suresh Daripelly

Volume : 4, Issue : 1, Year : 2018

Article Page : 48-49


Suggest article by email

Abstract

Cyclopentolate is an anticholinergic drug, which is used as a cycloplegic in eye examinations for mydriasis.Though rare, if absorbed systematically, it is known to cause central anticholinergic syndrome. Children are especially prone to this due to their lower body weight. Central anticholinergic syndrome (CAS) is a clinical entity which shows central and peripheral effects produced by over dosage or abnormal reaction to clinical dosage of anticholinergic drugs. Anxiety, seizures, tachycardia, hyperpyrexia, mydriasis, vasodilatation, gastric and urinary retention can be observed during CAS. We may also see behavioral changes and transient psychotic reactions. Here we are reporting a case of a 7- year- old female child who after instillation of cyclopentolate eye drops developed psychosis. The Child was kept under observation for about 24 hours and her symptoms remitted spontaneously. 

Keywords: Psychosis, Cyclopentolate, Central anticholinergic syndrome

How to cite : Raveena A, Daripelly S, Acute psychosis induced by topical cyclopentolate eye drops in a young child. Telangana J Psychiatry 2018;4(1):48-49

Copyright © 2018 by author(s) and Telangana J Psychiatry. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (CC-BY-NC 4.0) (creativecommons.org)